Addiction Survivors

Notices

Reply
Unread 03-25-2010, 06:45 PM   #1
spoint1
Way Cool Member
 
Posts: 358
Question Liraglutide and Suboxone?

Tim, Nancy, any medical professionals: Am doing well on 4mg, but my MD just started me on liraglutide (aka Victoza) injections for my diabetes.
I notice that I feel high, spacy, disorganized now. One of the known side effects of liraglutide is gastric slowing.
My question: Do you have any information on whether this brand new (released in January) med could be making my suboxone feel stronger?
I'm plagued by nausea with the new shot so I'm nervous to drop my sub dose in my current taper. However, if liraglutide enhances subs effect, then I can drop - in all other ways I am very ready to drop to 3mg.
Help!
spoint1 is offline   Reply With Quote
Unread 03-26-2010, 11:09 AM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi spoint1, I don't know anything about that medication, but I did find this:

Oral Medications

Victoza causes a delay of gastric emptying, and thereby has the potential to impact the absorption of concomitantly administered oral medications. In clinical pharmacology trials, Victoza did not affect the absorption of the tested orally administered medications to any clinically relevant degree. Nonetheless, caution should be exercised when oral medications are concomitantly administered with Victoza.

http://www.rxlist.com/victoza-drug.htm

It doesn't seem like it would be affected. Maybe you can give the Here to Help people a call (manufacturer's program) and see if they've heard anything? 866-956-9204
Did your pharmacist know of anything?

Sorry I'm not of more help.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 03-26-2010, 01:57 PM   #3
spoint1
Way Cool Member
 
Posts: 358
Default

Thanks, Nancy - yet again, my doc is using me as a guinea pig in a brand new diabetes drug. I was his GP for Byetta, and I had to stop taking Byetta when I started suboxone, because I got so sick to my stomach with the combo. The pharmacists know nothing about the combo - and I'm getting the victoza as samples from the doc.
Victoza is very similar to Byetta.
I had made it clear to my doc that I didn't want to mess with any other medicines while I was tapering suboxone - I wanted to not be influenced by anything else. GRRR.
I think Victoza might be a great drug for me once I've been off subs for a little while, but not right now. Doc wants me to try 2 weeks on the new med before giving in..(I'd say before throwing in the towel but that's too close to throwing up...)
I may have to fill out those FDA after marketing forms for side effects, but they are such a pain in the a......
I'll keep ya'll posted in my taper thread.
Nancy, thanks for looking up the Victoza info.
spoint1 is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 09:49 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors